Hail, Boone
- When
- June 8, 1:20 PM CST
- Where
- Boone County, (Hro)harrison Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.270, -93.150
Estimated hail size of 0.75 inch fell at the Harrison Airport.
A stationary front parked across the state of Arkansas coupled in tandem with an upper level pattern that kept the Natural State just ahead of an approaching trough. The result were the severe weather modes of flash flooding, severe hail, and severe winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A stationary front parked across the state of Arkansas coupled in tandem with an upper level pattern that kept the Natural State just ahead of an approaching trough. The result were the severe weather modes of flash flooding, severe hail, and severe winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 8, 11:50 AM CST, 1 hour 30 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1250 PM CDT Thu Jun 8 2023 ...New AVIATION... .SHORT TERM... (Today through Friday Night ) Issued at 324 AM CDT Thu Jun 8 2023 A compact line of showers developed along the AR/MO border during the overnight hours. This activity will slowly work Swrd through the morning ahead of a backdoor frontal boundary. Predawn temperatures ranged from the lower 60s to lower 70s. Later today, the aforementioned boundary will dip further into AR, at the same time, a weak upper level impulse will dive SE across N- Cntrl AR into SE parts of the state. The combined effects of these features coupled with diurnal heating should trigger additional showers and thunderstorms. The highest PoP chances will be collocated along a corridor of enhanced PWats/instability maxima which will reside parallel to and S of the frontal boundary. This corridor of chance PoPs would encompass area roughly along a N to S line between Harrison to Mtn Home, Swrd between Hot Springs to Brinkley, Swrd between Fordyce to De Witt. Outside of these areas, slight chance PoPs remain, however coverage and amounts will drop off the further one is from this axis. Rainfall amounts of half an inch up to one inch is possible in isolated areas, however a general tenth to a couple tenths of an inch possible in most other locations. The threat for severe weather today is low, however any stronger storms may produce small hail and brief gusty winds. Showers and thunderstorms should slide Swrd through the evening with most PoPs ending by 9-10PM. High temperatures today are expected to range from the lower 80s N, to lower/mid 90s elsewhere. More precipitation is possible on Friday as the boundary slides SW into portions of N-Cntrl and Cntrl AR. The best PoPs would again reside S and W of the boundary where temperatures are warmer, moisture is more abundant, and the atmosphere is more unstable. This would be consistent with afternoon showers and thunderstorms over portions of W/SW/and S AR. Overall, this will not significantly improve the overall drying pattern we have seen of late, but even little amounts will help. High temperatures on Friday will be a few degrees cooler than Thursday and lower dew points should be felt over the NE half of the state Friday afternoon and evening. && .LONG TERM... (Saturday through Wednesday) Issued at 324 AM CDT Thu Jun 8 2023 Weak upper high pressure will extend from the Texas Gulf Coast to the Dakotas Saturday with upper lows over the west coast and the northeast U.S. This pattern will continue through most of the weekend. Another upper low pressure system will develop late Sunday over the Great Lakes. This low will move east through the Great Lakes Monday and Tuesday and to New England Wednesday. A front will be stalled southwest of Arkansas Saturday morning. This front will move northeast Saturday afternoon and night with chances of showers and thunderstorms. Another cold front will approach from the Plains Sunday and exit the southeast part of the state Sunday night...stalling south of the state. This will bring a better chance of thunderstorms Sunday and Sunday night. Drier air will move into the state for Monday with high pressure. Monday night and Tuesday a short wave will move through the westerly flow bringing a chance of showers and thunderstorms. The stalled front then moves back into the state Tuesday night and Wednesday with yet another chance of precipitation. Near normal temperatures are expected into early next week. && .AVIATION... (18Z TAFS) Issued at 1246 PM CDT Thu Jun 8 2023 Seeing sctd TSRA developing across Nrn/Wrn sections with activity expected to spread SEwrd thru evening into tonight. Highest confidence in terminal impacts resides over Nrn/central terminals where periods of MVFR to IFR conds are possible. Convection will end NW to SE by Fri morning with lifting/scattering cigs thru the end of the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 62 85 63 88 / 30 20 0 30 Camden AR 66 89 65 88 / 30 40 20 50 Harrison AR 62 81 62 85 / 50 40 10 50 Hot Springs AR 65 88 65 89 / 40 50 10 50 Little Rock AR 69 89 68 90 / 30 30 10 40 Monticello AR 67 90 68 89 / 20 30 10 40 Mount Ida AR 63 87 63 87 / 30 60 10 50 Mountain Home AR 61 81 62 85 / 40 30 10 40 Newport AR 65 86 65 89 / 30 10 0 20 Pine Bluff AR 67 89 67 89 / 30 30 10 40 Russellville AR 65 86 65 88 / 50 50 10 40 Searcy AR 64 86 64 89 / 30 20 10 30 Stuttgart AR 68 87 68 89 / 30 20 10 30 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...70 LONG TERM....51 AVIATION...69
Hazardous Weather Outlook National Weather Service Little Rock AR 348 AM CDT Thu Jun 8 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-091000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 348 AM CDT Thu Jun 8 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected across a good portion of Arkansas today. A few of the these storms may produce small hail and brief gusty winds this afternoon. Overall, organized severe weather is not expected today or tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered afternoon thunderstorms are possible today through Sunday night across Arkansas. These storms will pose a threat for strong to damaging winds and cloud to ground lightning. There will be an increased chance for thunderstorms Sunday and Sunday night. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 70/51
Special Weather Statement
National Weather Service Little Rock AR
105 PM CDT Thu Jun 8 2023
ARZ222-081830-
Pope County Higher Elevations AR-
105 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of northeastern Pope
County through 130 PM CDT...
At 104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smyrna, or 25 miles southwest of Marshall. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smyrna... Solo...
Nogo...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3572 9291 3555 9282 3555 9285 3554 9288
3552 9305 3569 9304
TIME...MOT...LOC 1804Z 335DEG 3KT 3567 9298
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
234Special Weather Statement
National Weather Service Little Rock AR
118 PM CDT Thu Jun 8 2023
ARZ123-223-081845-
Van Buren County Higher Elevations AR-Southeast Van Buren County AR-
118 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of central Van Buren
County through 145 PM CDT...
At 117 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clinton, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clinton... Choctaw...
Choctow Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3560 9254 3562 9246 3552 9234 3547 9250
TIME...MOT...LOC 1817Z 330DEG 10KT 3557 9248
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
234Special Weather Statement
National Weather Service Little Rock AR
139 PM CDT Thu Jun 8 2023
ARZ112-212-081915-
Newton County Higher Elevations AR-Newton County Lower Elevations AR-
139 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of northeastern Newton
County through 215 PM CDT...
At 138 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jasper, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper... Pruitt...
Piercetown... Carver...
Vendor... Hasty...
Gum Springs in Newton County... Mt Sherman...
Mt Judea...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3609 9316 3599 9295 3586 9316 3604 9328
TIME...MOT...LOC 1838Z 314DEG 13KT 3603 9317
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
234Special Weather Statement
National Weather Service Little Rock AR
201 PM CDT Thu Jun 8 2023
ARZ031-123-223-081930-
Van Buren County Higher Elevations AR-Southeast Van Buren County AR-
Conway AR-
201 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of southern Van Buren
and northeastern Conway Counties through 230 PM CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
Claude, or 12 miles west of Clinton, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clinton... Whipple...
Claude... Catholic Point...
Choctaw... Bee Branch...
Beverage Town... Alread...
Austin in Conway County... Scotland...
Culpepper... Formosa...
Center Ridge... Rupert...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3550 9278 3566 9267 3550 9234 3531 9256
TIME...MOT...LOC 1900Z 300DEG 13KT 3553 9266
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
234Special Weather Statement
National Weather Service Little Rock AR
213 PM CDT Thu Jun 8 2023
ARZ043-054-055-081945-
Hot Spring AR-Grant AR-Saline AR-
213 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of northwestern Grant,
south central Saline and northeastern Hot Spring Counties through 245
PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perla, or near Malvern, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Malvern... Rockport...
Traskwood... Tull...
Perla... Magnet Cove...
Fenter... Gifford...
Glen Rose...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3439 9290 3447 9285 3447 9279 3444 9255
3425 9272
TIME...MOT...LOC 1913Z 317DEG 14KT 3441 9277
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
234Special Weather Statement
National Weather Service Little Rock AR
217 PM CDT Thu Jun 8 2023
ARZ103-203-212-081945-
Boone County Except Southwest AR-Newton County Lower Elevations AR-
Boone County Higher Elevations AR-
217 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of northeastern Newton
and southwestern Boone Counties through 245 PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harrison, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrison... Western Grove...
Valley Springs... Dugger...
Capps... Bellefonte...
Batavia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3612 9290 3611 9292 3611 9294 3610 9294
3605 9310 3625 9322 3629 9315 3631 9309
TIME...MOT...LOC 1917Z 317DEG 14KT 3626 9313
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
234The Springfield radar (KSGF), 110 km away, was scanning. The volume nearest the first event began at 19:18 UTC.
2 hail, 2 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Estimated hail size of 0.75 inch fell at the Harrison Airport.
Flash flooding occurred in the town of Harrison.
High water over the roadway at the intersection of Arkansas highway 7 and Central Avenue in Harrison.
Hail to the size of quarters was observed in West Little Rock near the Interstate 430/Interstate 40 junction.
Several tree limbs blown down around Searcy.
Multiple tree limbs were blown down near the intersection of Graceland Drive and Highland Avenue in Newport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2023Every state in 2023This day in weather historyWarnings in Arkansas, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1100305, 1100295, 1100297, 1100309, 1100319, 1100313.